MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI +3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI +3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, weight, ethnicity or race.Available system performance indicators of calibration and quality control did not demonstrate an issue with the system.The customer sent patient samples to beckman coulter for interference testing.Interference testing by the complaint handling unit identified presence of patient-source heterophile and alkaline phosphatase-associated interferents in the patient sample.In conclusion, the cause of the reproducible elevated access accutni +3 results is a patient source interferent.
 
Event or Problem Description
On 15jan2020, the customer reported that on (b)(6) 2020 at 23:58, a reproducible elevated troponin i (access accutni +3) result of 0.128 ng/ml was generated on the laboratory's dxi 600 immunoassay analyzer (part number a71460 and serial number (b)(4)) for one patient.The initial elevated result was reported out of the laboratory.The customer's troponin i (access accutni +3) reference range is <0.03 ng/ml.The sample was also tested for troponin using an i-stat device; a result 0.00 ng/ml was obtained.The customer's i-stat troponin reference range is 0.00 - 0.08 ng/ml.There was a report of change to patient care or treatment which occurred in connection with this event.The customer reported the patient was admitted to the hospital due to the elevated troponin results and uncontrolled blood pressure.The patient was treated medically for these symptoms in the emergency room and admitted for cardiac evaluation and possible stress test.Cardiology consult completed (b)(6) 2020 for nonstemi (non-st segment elevated myocardial infarction) and hypertensive emergency.Ekg (electrocardiogram) and echocardiogram were completed and patient had lexiscan stress test performed (b)(6) 2020.The stress test was negative and the patient was discharged later the same day.Medications administered to the patient while in the emergence room included: zofran 4mg iv (intravenously), morphine 2 mg iv, nitroglycerine 2% 1gm acw (anterior chest wall) , aspirin 325 mg, lovenox 100 mg subq (subcutaneously), cozaar 50 mg po (by mouth), omnipaque iv contrast for a ct (computerized tomography) scan, normal saline iv fluids.Calibration and quality control were performing within specifications at the time of the event.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS ACCUTNI +3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9646866
Report Number2122870-2020-00008
Device Sequence Number19528965
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)200930(11)191001(10)921254
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number921254
Distributor Facility Aware Date01/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;